Missouri, 2010Drought in Missouri, November 1 to 30, 2010
November 1 to 30, 2010 · NWS MEG · 2 events in 2 counties and zones
Below normal rainfall continued during the month of November across the Missouri Bootheel. The lack of rainfall continued extreme (D3) drought conditions across the Missouri Bootheel.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Below normal rainfall continued during the month of November across the Missouri Bootheel. The lack of rainfall continued extreme (D3) drought conditions across the Missouri Bootheel. The biggest impact from the drought were hydrological concerns as many lake and river levels remained at low levels. Although some agricultural concerns remained as well as many pastures were in poor condition forcing farmers to feed livestock with baled hay.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Oct 31, 10:17 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 31, 10:17 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1117 PM CDT SUN OCT 31 2010
.UPDATE...
UPDATED FOR THE 06Z TAF DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 926 PM CDT SUN OCT 31 2010/
UPDATE...
UPDATED FOR SLIGHT ADJUSTMENTS FOR INCREASING SKY COVER
DISCUSSION...
HIGH LEVEL MOISTURE CONTINUES TO THICKEN WITH THE CURRENT ZONAL SUBTROPICAL
JET STREAMING OVERHEAD. THUS...HAVE ADDED WORDING OF PARTLY
CLOUDY SKIES IN THE ZONES FOR THE REMAINDER OF THE NIGHT. A WEAK
COLD FRONT WAS DRAPED ACROSS THE MIDSOUTH NEAR THE TENNESSEE AND
MISSISSIPPI STATE LINE. AS OF 9PM TEMPERATURES WERE GENERALLY IN
THE 50'S WITH EITHER CALM OR LIGHT EAST WINDS. REST OF THE
FORECAST PARAMETERS ARE ON TRACK WITH NO OTHER UPDATES NEEDED AT
THIS TIME.
JAB
&&
.PREV DISCUSSION... /ISSUED 352 PM CDT SUN OCT 31 2010/
DISCUSSION...FORECAST FOCUS ON RAIN CHANCES EARLY THIS
WEEK...THEN ON A VERY SIGNIFICANT TROUGH FOR LATE THIS WEEK.
SHORT TERM...TONIGHT THROUGH WEDNESDAY.
IT HAS BEEN A VERY PLEASANT DAY ACROSS THE MIDSOUTH TODAY WITH
TEMPERATURES IN THE 70S UNDER SUNNY SKIES. A STATIONARY FRONT IS
LOCATED ROUGHLY FROM JONESBORO TO DYERSBURG AND PARIS. SENSIBLE
WEATHER IS NOT VERY DIFFERENT ON EITHER SIDE OF THE FRONT...EXCEPT
FOR WIND DIRECTION. THIS FRONT WILL SAG SLOWLY SOUTH TONIGHT TO
NEAR THE I-40 CORRIDOR BY MONDAY. SOME HIGH CLOUDS MAY BEGIN TO
STREAM ACROSS THE CWA TONIGHT...BUT MOST OF THE HIGH AND MID LEVEL
CLOUD INCREASE SHOULD HOLD OFF UNTIL MONDAY. TOOK A COMPROMISE OF
MET/MAV GUIDANCE TONIGHT. HIGHS MONDAY WILL BE GOVERNED ON HOW
QUICKLY CLOUDS THICKEN BUT 925 MB TEMPS SUGGEST HIGHS SIMILAR TO
TODAY EXCEPT A LITTLE COOLER OVER THE FAR NORTH.
LOW PRESSURE DEVELOPING OVER THE TEXAS PANHANDLE TODAY WILL BEGIN
TO AFFECT THE AREA LATE MONDAY NIGHT. INCREASING MOISTURE AND
ISENTROPIC LIFT WILL CAUSE RAIN TO DEVELOP OVER PORTIONS OF THE
MIDSOUTH BY TUESDAY. RAIN CHANCES STILL APPEAR HIGHEST OVER
NORTHERN MISSISSIPPI...SOUTHWEST TENNESSEE AND EAST CENTRAL
ARKANSAS WHERE LIKELY TO CATEGORICAL POPS RESIDE. A DRIER
NORTHEAST FLOW WILL MITIGATE MUCH FROM DEVELOPING FURTHER NORTH SO
CHANCE OR SLIGHT CHANCES REMAIN NORTH AND EAST OF JACKSON. A
PERIOD OF HEAVY RAIN LOOKS POSSIBLE OVER EAST CENTRAL ARKANSAS AND
NORTHWEST MISSISSIPPI TUESDAY AFTERNOON WHERE MOISTURE CONVERGENCE
IS EXPECTED TO BE STRONG. DID NOT MENTION HEAVY RAIN YET...BUT
LATER SHIFTS MAY NEED TO LOOK AT THE POSSIBILITY FURTHER.
LINGERING SHOWERS SHOULD CONTINUE TUESDAY NIGHT AND AT LEAST
WEDNESDAY MORNING ACROSS NORTHERN MS BEFORE A VERY SIGNIFICANT
TROUGH BEGINS TO DIG SOUTHEASTWARD FROM THE PLAINS. THIS WILL IN
ESSENCE SQUASH THE MOISTURE ADVECTION ASSOCIATED WITH THE CUT OFF
LOW AND DRIVE A STRONG COLD FRONT SOUTHWARD. TEMPERATURES TUESDAY
AND WEDNESDAY WILL BE TRICKY DUE TO EXTENSIVE CLOUD COVER AND
AREAS OF RAIN...BUT MOS SEEMS REASONABLE.
LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY.
SURGE OF COLD AIR EXPECTED BEHIND POLAR COLD FRONT WEDNESDAY
EVENING. STRONG COLD AIR ADVECTION AND GUSTY WINDS SHOULD SEND
EVERYBODY INTO THE 30S BY THURSDAY MORNING. AS THIS TROUGH
DIGS...IT APPEARS LIKELY NOW THAT THE CUT OFF LOW OVER THE GULF
WILL ENCOUNTER THE BAROCLINIC INSTABILITY WITH THE APPROACHING
TROUGH AND DEVELOP RAPIDLY AS IT TRACKS ACROSS THE FLORIDA
PANHANDLE AND ALONG THE APPALACHIANS.
BY THURSDAY NIGHT...500 MB HEIGHT ANOMALIES COULD REACH AT LEAST
6 STANDARD DEVIATIONS BELOW NORMAL OVER THE SOUTHEASTERN U.S. AND
THE GULF COAST WHICH IS JUST ASTONISHING. THIS LOW REALLY HAS
POTENTIAL TO BECOME POWERFUL OVER THE MID ATLANTIC OR EASTERN OHIO
VALLEY. DEPENDING UPON WHERE AND HOW THIS LOW INTERACTS WITH THE
TROUGH WILL DETERMINE IF WE SEE ANY WRAP AROUND RAIN AND/OR
YES POSSIBLY SNOW. THE 12Z CANADIAN IS RATHER AMUSING PRODUCING
SEVERAL INCHES OF SNOW OVER WEST AND MIDDLE TENNESSEE. BEFORE
BELLS AND WHISTLES START SOUNDING...THIS SCENARIO SEEMS QUITE
UNLIKELY. HOWEVER...THICKNESSES DROP INTO THE 528-534 DAM RANGE
OVER THE MIDSOUTH THURSDAY NIGHT AND FRIDAY WITH 850 MB TEMPS OF
-6 TO -8C BY FRIDAY EVENING. THE ECMWF AND TO SOME EXTENT THE
GFS DO GENERATE LIGHT QPF FRIDAY. BECAUSE 925 MB TEMPS ARE NEAR
ZERO OR SLIGHTLY ABOVE AND THE HIGH RH IS LOCATED JUST BELOW THE
SNOW GROWTH REGION...IT APPEARS THE PRECIP OF CHOICE WILL BE JUST
RAIN OR SPRINKLES. IT WILL BE A VERY CHILLY DAY FRIDAY NONETHELESS
WITH HIGHS LIKELY REMAINING IN THE 40S. THE GUSTY WINDS WILL MAKE
IT FEEL COLDER AND WIND ADVISORIES MAY BE NEEDED THURSDAY AND
FRIDAY. THIS SYSTEM WILL NEED TO BE WATCHED CLOSELY OVER THE NEXT
SEVERAL DAYS.
BORGHOFF
&&
.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL AT ALL SITES THROUGH THE PERIOD. WINDS
WILL REMAIN CALM TO LIGHT EASTERLY TONIGHT BEFORE INCREASING FROM
THE EAST ON MONDAY AND MONDAY EVENING. HIGH LEVEL CLOUDS WILL STREAM
ACROSS THE REGION THROUGH MONDAY AFTERNOON BEFORE LOWER CLOUDS
MOVE IN FROM THE SOUTH MONDAY EVENING.
JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 53 77 55 64 / 0 0 40 60
MKL 43 72 47 65 / 0 0 20 50
JBR 46 73 49 61 / 0 10 30 50
TUP 47 78 55 66 / 0 0 30 70
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Oct 31, 2:55 PM CST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
355 PM CDT SUN OCT 31 2010
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
355 PM CDT SUN OCT 31 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AN ELEVATED FIRE DANGER IS LIKELY TO CONTINUE ACROSS THE AREA MONDAY
AS LOW RELATIVE HUMIDITY WILL CONTINUE.
A POWERFUL LOW PRESSURE SYSTEM COULD DEVELOP OVER THE SOUTHEAST OR
MID ATLANTIC STATES LATE THIS WEEK. GUSTY NORTHWEST WINDS ON THE
BACKSIDE OF THE SYSTEM MAY WARRANT WIND ADVISORIES THURSDAY AND
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
BORGHOFF
Drought, Dunklin
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Dunklin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.106, -90.166 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions continued across the area.
Drought, Pemiscot
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pemiscot forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.211, -89.785 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions continued across the area.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, November 1, 2010$100,000 · 1 event
- Flash Flood in Louisiana, November 1, 2010$50,000 · 1 event
- Drought in Indiana, November 1 to 30, 201030 events
- Drought in Arkansas, November 1 to 30, 201023 events
- Drought in Kentucky, November 1 to 30, 201022 events
- Drought in Illinois, November 1 to 25, 201019 events
- Drought in Tennessee, November 1 to 30, 201018 events
- Drought in Louisiana, November 1 to 30, 201017 events
- Drought in Georgia, November 1 to 30, 201016 events
- Drought in Hawaii, November 1 to 30, 201015 events
- Drought in Arkansas, November 1 to 30, 201012 events
- Drought in Mississippi, November 1 to 30, 201011 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 267469, 267470.